Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Pain, Pills, Seizures, withdrawal from meds...
avatar
angelady posted:
Hello Everyone...I'm a 'newbie' here and would like to discuss what I've recently gone through. I3 years ago I had surgery on my back to relieve my CHRONIC PAIN. The De generative Disc Disease led me through a total of ten back and neck surgeries; all were failed surgeries leaving me disabled with chronic pain. My Neurologist sent me to a Pain Specialist who put me on 400mg. of morphine and 500mg. of Vicodin. I turned into what I referred myself as....a zombie. Slept all day, Couldn't remember things and couldn't do anything. Got to the point where I didn't like myself or my life any longer and decided I was going to get off of ALL those drugs. I found a reputable Physician to help me through this process and he started me on SUBOXONE, FLEXERIL AND CELEBREX.
Two days later my 32 year old son was found dead in his home; he died from Diabetic Ketoacidosis and the autopsy also revealed he had Heart Disease and Pneumonia. My world stopped. Losing your son/child is probably the worst thing a Mother can experience.
I began taking the SUBOXONE, FLEXERILL AND CELEBREX on October 24th. On Oct. 26th I drove to pick up my dog from the groomer. I paid the girl, took hold of the dog leash and 4 hours later I woke up in the Emergency Room. A large bump on top my head the size of a baseball...Doctors were telling me I had a seizure and I had blood on my brain and they had to operate to stop the bleeding. I raised a little hell....until my beloved sister arrived to take care of me. The second CT scan showed the bleeding had stopped and the second EEG confirmed it. I spent three days in the Hospital.
Here is my present dilemma. My eyes are blurry with double vision. I took my last SUBOXONE on Nov. 23rd...and also stopped the FLEXERILL and CELEBREX. Two days later I was having severe WITHDRAWAL symptoms so I began to take the suboxone to alleviate that {one/5mg.a day} My Neurologist can't figure it out, the Pain Specialist has no answers and my Primary Physician couldn't understand why I wanted to discontinue the morphine in the first place. I will go see a Ophthalmologist soon in hopes he can figure out what and why I cannot see!
I spend all my time on-line researching and looking for answers. This double vision is very frustrating! Not knowing how or why this happened is driving me nuts! I can't drive or go anywhere.... All I wanted was to start fresh...get my life back without having to take opiates. The seizure took a lot out of me and now I fear going out alone. My sis even serviced me with one of those Home Alert system that I wear around my neck at all times in case I've fallen and can't get up.
Will I ever find out which 'pill' did this to me? Has anyone had a similar experience?
Any advice or clues would be greatly appreciated.
Thanks for any replies.
Reply
 
avatar
77grace responded:
Hi angelady,
I am sorry to hear that you are having so much trouble with all these Meds!!
I've had something very much like that happen to me but I was on different meds.and ,yes they were to blame!I was taking Ultram and also Ativan(For a short time)!I should have known better to wean off the Ativan (its like Valium)Because I've had Seziures before from that!!
For me it was because I stopped taking it to suddenly,I had just run out and had no refills!
Anyway I woke up in the amulance and they explained everything to me because as you must know I could'nt emember anything!
Then they sent me home!
TO be continued 77grace
 
avatar
77grace responded:
Hi Again,
To continue,I was afraid this would'nt post cause its long !!
I got home and a few hours latter to my surprize I woke up agin in the hospital hooked up to IV's!!
I had anothwer sezuire,so this time they kept me for a very long time it seemed!
All of this because of stopping the pills!!!So,I wish I knew what caused yours ???What did the Dr. say???You need to see a Nuerologist,have you???
Gotta run,Blessings 77grace
 
avatar
Peter Abaci, MD responded:
Angelady,

I am deeply sorry about the loss of your son and all that you have been through. Going through a process of trying to get your life back can sometims be really challenging and unfortunately it sounds like you are trying to overcome some steep obstacles. At the same time, I have gone through this process with many of my patients over the years and the results will definitely be worth it. Your heart and motivations are in the right place.

Seizures are not generally associated with opioid-withdrawal; however, I did find case reports of this occuring. In fact, there is evidence of epileptic brain wave activity in newborns born to opioid-dependent moms when withdrawing. As for the blurry vision, it sounds like consulting with an opthalmologist is a good next step, and hopefully it is something that will repair itself or is treatable.

Again, as frustrating and challenging as this seems to be, I applaude your resolve to work through this. As you need all of the support you can get, consider talking to your doctors about a referral to a counselor to help you process all of what you have been through and to help you going forward. Keep us posted on how you are doing.


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Fibromyalgia Pain
I had a lot of pain in my lower back. The doctor diagnosed it as Fibromyalgia. He prescribed lyrica which works really well. I still have ... More
Was this Helpful?
1 of 7 found this helpful

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.